Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 20, 2021, 2:37 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 2:37 AM CDT (07:37 UTC)
- Expired
- Jul 20, 2021, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
135
WWUS84 KLCH 200737
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
237 AM CDT Tue Jul 20 2021
LAZ030-041-073-TXZ216-262-200830-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-
237 AM CDT Tue Jul 20 2021
...SPECIAL WEATHER STATEMENT...
At 237 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bivens to near Deweyville to near Bridge City.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Sulphur, Orange, Bridge City, West Orange, Vinton, Singer,
Deweyville, Starks, Fields, De Quincy, Carlyss, Pinehurst, Lunita,
Bivens, Buhler, Hartburg, Forest Heights, Toomey, Orangefield and
Edgerly.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 872.
Interstate 10 in Louisiana between mile markers 1 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2997 9376 2999 9378 2999 9380 3000 9379
2998 9383 2999 9385 2999 9386 2997 9384
2998 9386 2998 9389 3059 9370 3059 9368
3061 9369 3066 9367 3067 9366 3068 9322
2996 9343
TIME...MOT...LOC 0737Z 271DEG 20KT 3060 9362 3031 9372 3004 9380
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 11:59 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 11:59 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1159 PM CDT Mon Jul 19 2021 .AVIATION... As expected, convection has decreased in coverage over the last few hours, with the majority of the strongest storms currently offshore. Expecting it to remain this way for the next couple of hours, however, CAMS guidance is persistent in developing showers and thunderstorms across the region through the early morning hours. Have brought VCTS back into the forecast around 08-09Z at most terminals, with coverage expected to fill in a bit more as we inch closer to sunrise. After sunrise, mainly VFR and MVFR conditions will continue, however, periods of IFR and LIFR will be possible throughout the day as strong storms track across the area and produce heavy localized downpours and reduce visibility across the terminals. It remains difficult to pin down when and where these strongest storms will occur, so have included mainly PROB30 and TEMPO groups to account for this. Convection should once again taper off around sunset tomorrow evening, similarly to today. 17 && .PREV DISCUSSION... /issued 1018 PM CDT Mon Jul 19 2021/ UPDATE... Main update this evening was to PoPs to reflect recent radar obs/guidance trends. IR satellite and regional radar imagery show convection oriented roughly along a boundary along the upper TX and southern LA coast. Additional showers with possibly an isolated storm or two are developing further inland over E TX, and these are expected to spread south and east into the area late this evening and overnight. CAM guidance shows varying degrees of coverage for inland areas during the overnight period, but the general idea is that nothing more than some sctd showers and storms is anticipated, with most of the activity bcmg focused near the coast and nearshore waters. With this in mind, lowered PoPs over inland areas slightly. The rest of the fcst parameters are otherwise on track this evening. 24 PREV DISCUSSION... /issued 652 PM CDT Mon Jul 19 2021/ AVIATION... A very wet, messy weather pattern will continue to unfold across the region through the short term, as we remain under the influence of a nearby upper level low and associated surface boundary. Periods of showers and thunderstorms will continue into tonight, with coverage decreasing slightly through the next few hours but not dying off completely. Shower activity will begin to pick up again around midnight or shortly thereafter, with coverage remaining relatively scattered to somewhat widespread through the day tomorrow. Most terminals will see prevailing MVFR conditions through the TAF period, however, passing thunderstorms as well as periods of lower ceilings/light rain will result in periodic reduced visibility to IFR or LIFR conditions. With this convection being scattered to somewhat widespread it remains difficult to pinpoint where the heaviest showers will set up, so have included several TEMPO and PROB30 groups to attempt to account for this. 17 PREV DISCUSSION... /issued 319 PM CDT Mon Jul 19 2021/ SHORT TERM [Today through Wednesday Night]... A weak cold front is drifting south across southern Arkansas while an outflow boundary is located in Central LA and interior East Texas. The outflow boundary sped south from near the front earlier today. Through the rest of the afternoon and evening the larger outflow boundary will interact with the sea breeze and the numerous other smaller outflow boundaries keeping numerous thunderstorms in the forecast. The aforementioned cold front will continue to drift south through tonight with deep moisture pooled ahead of the boundary. Aloft, divergence is occurring ahead of a developing upper low that is across the mid MS Valley. The upper low will slowly move south and west across Texas through Tuesday and Wednesday. These features will keep the local area wet and stormy through mid week. 05 LONG TERM [Thursday through Monday]... By the start of the long term period, an upper level low is progged to be slowly retrograding westward through Texas. At the surface, ridging over the eastern Gulf of Mexico will result in a continuation of deep moisture flux over the region with PWATS of around 2.00 inches. The combination will result in Thursday featuring enhanced diurnal convection, which then tapers off overnight into Friday. With the upper level low slipping further from the region on Friday, PoPs will nudge a bit lower, but still remain a bit elevated compared to climatological diurnal normals. The good news is increasing confidence in a drier pattern beginning to take shape for the weekend onward. Both surface and upper ridging become better centered near the region, allowing for slightly lower PWATS along with general convective suppression. The surface ridge wobbles/wanes somewhat, but into next week the stout and persistent upper level W CONUS ridge flexes into the central and southern plains, exerting a much more noticeable influence over the region. To that end, the CPC 6-10 and 8-14 day outlook both indicate higher probabilities (~40% chance) of conditions drier than climatological normals. On a day to day level, this likely translates to much more isolated and lower diurnal thundershower chances... But with lowering rain chances and increasing upper ridging, will see daily temps increase with more widespread low to mid 90 readings daily. 50 MARINE...Outside of scattered storms winds will remain onshore and generally light as high pressure remains stretched from the Atlantic into the northwest gulf. && .PRELIMINARY POINT TEMPS/POPS... AEX 89 72 85 72 / 90 70 80 50 LCH 90 74 85 74 / 70 90 60 70 LFT 89 75 85 74 / 80 90 70 70 BPT 91 73 87 72 / 70 90 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 19, 3:06 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 306 PM CDT Mon Jul 19 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-202015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 306 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Numerous thunderstorms are forecast through tonight. Gusty winds and periods of heavy rain may occur resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms are expected through Friday with storms becoming more isolated by next weekend. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, frequent lightning and periods of torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-202015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 306 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Gusty winds may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. Winds and seas will be higher near thunderstorm activity. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, locally higher seas and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 2:06 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
206 AM CDT Tue Jul 20 2021
LAZ043-044-052-200815-
Acadia LA-Lafayette LA-Vermilion LA-
206 AM CDT Tue Jul 20 2021
...SPECIAL WEATHER STATEMENT...
At 206 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rayne to Wright. Movement was east at 15
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lafayette, Crowley, Scott, Rayne, Carencro, Kaplan, Gueydan,
Broussard, Youngsville, Duson, Maurice, Meaux, Indian Bayou, Lyons
Point, Ridge and Milton.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 89 and 107.
Interstate 49 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3002 9251 3018 9242 3031 9214 3030 9214
3033 9209 3038 9205 3036 9203 3037 9201
3036 9195 3032 9196 3028 9195 3026 9197
3023 9194 3021 9198 3019 9198 3018 9196
3019 9192 3015 9191 3012 9194 2999 9198
TIME...MOT...LOC 0706Z 268DEG 12KT 3025 9230 3002 9241
LandreneauSpecial weather statement, Jul 20, 2:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
237 AM CDT Tue Jul 20 2021
LAZ030-041-073-TXZ216-262-200830-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-
237 AM CDT Tue Jul 20 2021
...SPECIAL WEATHER STATEMENT...
At 237 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bivens to near Deweyville to near Bridge City.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Sulphur, Orange, Bridge City, West Orange, Vinton, Singer,
Deweyville, Starks, Fields, De Quincy, Carlyss, Pinehurst, Lunita,
Bivens, Buhler, Hartburg, Forest Heights, Toomey, Orangefield and
Edgerly.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 872.
Interstate 10 in Louisiana between mile markers 1 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2997 9376 2999 9378 2999 9380 3000 9379
2998 9383 2999 9385 2999 9386 2997 9384
2998 9386 2998 9389 3059 9370 3059 9368
3061 9369 3066 9367 3067 9366 3068 9322
2996 9343
TIME...MOT...LOC 0737Z 271DEG 20KT 3060 9362 3031 9372 3004 9380
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:39 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jul 20, 2:06 AM CDT | Special Weather Statement | LCH | Lafayette | 69 min |
| Jul 20, 3:18 AM CDT | Special Weather Statement | LCH | Calcasieu | 42 min |
| Jul 20, 3:41 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 30 min |
| Jul 20, 9:15 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 36 hr |
| Jul 20, 9:15 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 71 hr |
| Jul 20, 10:33 AM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 3 hr |
| Jul 20, 3:22 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 5 days |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.